Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 18, 2008, 2:47 PM MST for 5 counties in Arizona. It took effect at Apr 19, 2008, 9:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 2:47 PM MST (21:47 UTC)
- In effect from
- Apr 19, 2008, 9:00 AM MST
- Expired
- Apr 19, 2008, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3145 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 9:25 AM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 18, 9:25 AM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST FRI APR 18 2008 .SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHWEST TODAY WITH MUCH WARMER TEMPERATURES WITH LIGHT WINDS IN THE MORNING BECOMING BREEZY BY AFTERNOON. FOR THE COMING WEEKEND...A STRONG LOW PRESSURE SYSTEM WILL USHER IN ANOTHER ROUND OF WINDY CONDITIONS...ALONG WITH COOLER TEMPERATURES BY SUNDAY. && .DISCUSSION...A WEAK RIDGE WILL MOVE THROUGH ARIZONA TODAY INCREASING HIGH TEMPERATURES BY AROUND 10 DEGREES WARMER THAN THURSDAY. WINDS WILL BE LIGHT IN THE MORNING...THEN BECOMING BREEZY WITH HIGHER GUSTS IN THE AFTERNOON. BY TONIGHT WINDS WILL BECOME LIGHT ONCE AGAIN WITH SCATTERED CIRRUS CLOUDS MOVING ACROSS THE NORTHLAND. && .PREV DISCUSSION 0640 AM MST... FOR SATURDAY AND SUNDAY...A STRONG LONG-WAVE TROUGH OVER THE WRN STATES WILL APPROACH AZ. NRN AZ WILL REMAIN ON THE DRY AND WINDY SRN END OF THIS SYSTEM. STRONG WINDS WILL DEVELOP BY SATURDAY AFTERNOON AS SFC LOW PRESSURE DEEPENS OVER THE GREAT BASIN. WIND SPEEDS WELL INTO ADVISORY CRITERIA ARE LIKELY SATURDAY AND SUNDAY. TEMPS WILL REMAIN MILD SATURDAY...THEN COOL TO SLIGHTLY BELOW NORMAL FOR SUNDAY. THE TROUGH IS FCST TO CONTINUE OVER THE WRN STATES FOR MUCH OF NEXT WEEK. A CONTINUATION OF DRY AND BREEZY WEATHER IS EXPECTED FOR OUR AREA WITH ANY THREAT OF PCPN REMAINING NORTH OF THE STATE. TEMPS SHOULD BE WITHIN A FEW DEGREES OF SEASONAL AVERAGES. && .AVIATION...FOR THE 12Z PACKAGE...EXPECT LIGHT WINDS EARLY INCREASING TO SOUTHWEST AT 10 TO 15 MPH GUSTING TO 25 MPH THIS AFTERNOON...DIMINISHING AFTER SUNSET. OTHERWISE VFR CONDITIONS EXPECTED AFTER OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...FIRE WEATHER WATCH IN EFFECT FOR NORTHERN ARIZONA SATURDAY MORNING THROUGH SUNDAY EVENING...SEE PHXRFWFGZ FOR DETAILS. SEE PHXFWFFGZ FOR DISCUSSION OF DAYS 1 AND 2. SUNDAY...WINDY...SLIGHTLY COOLER...AND CONTINUED DRY CONDITIONS ARE LIKELY ON SUNDAY. DESPITE THE COOLER TEMPERATURES...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OVER PORTIONS OF NORTHERN AND CENTRAL ARIZONA. MONDAY AND TUESDAY...WEST TO SOUTHWEST BREEZES WILL CONTINUE. WIND SPEEDS ARE EXPECTED TO FOLLOW A GENERAL DECREASING TREND WHILE AFTERNOON MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE SLIGHTLY. CRITICAL FIRE WEATHER CONDITIONS WILL STILL BE POSSIBLE OVER PORTIONS OF NORTHERN ARIZONA...ESPECIALLY BELOW 7000 FEET. && .FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FOR SATURDAY MORNING THROUGH SUNDAY AFTERNOON FOR ALL FIRE WEATHER ZONES IN NORTHERN ARIZONA. && PUBLIC.......BOHLIN AVN/FIREWX...PETERSON/CLARK VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 18, 7:00 AM MST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST FRI APR 18 2008 AZZ004>018-037>040-191300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG AND PERSISTENT TROUGH OF LOW PRESSURE WILL AFFECT NORTHERN ARIZONA OVER THE WEEKEND AND INTO NEXT WEEK. STRONG SOUTHWESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED BEGINNING SATURDAY AFTERNOON...DIMINISHING SOME OVERNIGHT...AND RESUMING AGAIN ON SUNDAY. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR MUCH OF NORTHERN ARIZONA FOR THE WEEKEND. IN ADDITION TO THE WIND...A VERY DRY AIR MASS WILL BE IN PLACE ACROSS ARIZONA THIS WEEKEND. THE COMBINATION OF VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AND SUNDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF NORTHERN ARIZONA FOR THE WEEKEND. DB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:38 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 37 hr |
| Apr 18, 2:56 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.